Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 182, NWS Blacksburg, VA

August 13, 20184 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 13, 2018, 4:40 PM EDT for 4 counties in Virginia. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2018, 4:40 PM EDT (20:40 UTC)
Expired
Aug 13, 2018, 5:45 PM EDT
In force
65 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bedford County, VA, City of Roanoke, VA, Franklin County, VA, Roanoke County, VA

What was reported inside it

TimeReportWhereRemark
Aug 13, 4:40 PM EDTHAIL 0.882 Wnw Stewartsville, VA
Aug 13, 4:40 PM EDTHAIL 0.88Hardy, VANEAR THE FRANKLIN CO LINE. TWO DIFFERENT REPORTS ABOUT THE SAME TIME.
Aug 13, 5:05 PM EDTHAIL 12 Sw Stewartsville, VADIME TO QUARTER SIZE HAIL REPORTED ON GRAVEL HILL RD.
Aug 13, 5:12 PM EDTHAIL 0.884 Sse Stewartsville, VADIME TO NICKLE SIZE IN RANGE
Aug 13, 5:42 PM EDTTSTM WND DMG6 Se Stewartsville, VATWO LARGE TREE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WUUS51 KRNK 132040
SVRRNK
VAC019-067-161-770-132145-
/O.NEW.KRNK.SV.W.0182.180813T2040Z-180813T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
440 PM EDT MON AUG 13 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southeastern Roanoke County in west central Virginia...
  The central City of Roanoke in west central Virginia...
  Southwestern Bedford County in south central Virginia...
  Northeastern Franklin County in west central Virginia...

* Until 545 PM EDT

* At 440 PM EDT, a severe thunderstorm was located over
  Stewartsville, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Roanoke...
  Vinton...
  Stewartsville...
  Moneta...
  and Burnt Chimney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3713 7946 3696 7984 3727 8000 3733 7988
      3731 7985 3732 7984 3735 7978
TIME...MOT...LOC 2040Z 335DEG 13KT 3726 7984 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
2 follow-up statements
651 
WWUS51 KRNK 132050
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
450 PM EDT MON AUG 13 2018

VAC770-132100-
/O.CAN.KRNK.SV.W.0182.000000T0000Z-180813T2145Z/
City of Roanoke VA-
450 PM EDT MON AUG 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF ROANOKE IS 
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3713 7946 3696 7984 3716 7994 3725 7990
      3725 7991 3726 7990 3729 7990 3729 7988
      3731 7989 3733 7988 3731 7985 3732 7984
      3735 7978
TIME...MOT...LOC 2050Z 335DEG 13KT 3723 7982 

$$

VAC019-067-161-132145-
/O.CON.KRNK.SV.W.0182.000000T0000Z-180813T2145Z/
Roanoke VA-Bedford VA-Franklin VA-
450 PM EDT MON AUG 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT 
FOR SOUTHEASTERN ROANOKE...SOUTHWESTERN BEDFORD AND NORTHEASTERN 
FRANKLIN COUNTIES...

At 450 PM EDT, a severe thunderstorm was located over Stewartsville,
moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Vinton...
Stewartsville...
Moneta...
Burnt Chimney...
and Northwest Smith Mountain Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3713 7946 3696 7984 3716 7994 3725 7990
      3725 7991 3726 7990 3729 7990 3729 7988
      3731 7989 3733 7988 3731 7985 3732 7984
      3735 7978
TIME...MOT...LOC 2050Z 335DEG 13KT 3723 7982 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
590 
WWUS51 KRNK 132143
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
543 PM EDT MON AUG 13 2018

VAC019-067-161-132152-
/O.EXP.KRNK.SV.W.0182.000000T0000Z-180813T2145Z/
Roanoke VA-Bedford VA-Franklin VA-
543 PM EDT MON AUG 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN 
ROANOKE...SOUTHWESTERN BEDFORD AND NORTHEASTERN FRANKLIN COUNTIES 
WILL EXPIRE AT 545 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3713 7946 3696 7984 3716 7994 3725 7990
      3725 7991 3726 7990 3729 7990 3729 7988
      3731 7989 3733 7988 3731 7985 3732 7984
      3735 7978
TIME...MOT...LOC 2142Z 335DEG 13KT 3707 7973 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:56 PM EDT, 44 minutes earlier.

Area forecast discussion, Aug 13, 3:56 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
356 PM EDT Mon Aug 13 2018

.SYNOPSIS...
Low pressure off the Mid-atlantic coast will drift northeast through
Tuesday with a nearly stationary front across the eastern
Carolinas, keeping a chance for showers and thunderstorms over
the Appalachians and central mid Atlantic region through
Tuesday. High pressure will then build in from the west with
generally fair weather for Wednesday, before a warm front brings
showers and thunderstorms back to the forecast on Thursday.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 215 PM EDT Monday...

Convection is starting to pop early this afternoon as cool pool
associated with upper low is aiding in destabilization. Expect
some storms to be strong with a few producing large hail and
damaging winds mainly in Virginia along and east of I81 and
east of I77. Some storms will also have heavy downpours and may
produce some localized flooding, but the main threat for
excessive rainfall will reside further off to our northeast.

Convection will move east and taper off this evening, allowing
for fog and stratus to develop once again overnight. Do not have
enough confidence on areal coverage of fog outside of valley
locations to issue a dense fog advisory but expect some
visibilities below one mile by daybreak.

Any fog/stratus will burn off Tuesday morning and allow for
some self destructive sunshine. While the upper low will slowly
be pulling off to the northeast, it will still have enough
influence over the Appalachians and central mid Atlantic region
to aid convective development Tuesday afternoon. Expect coverage
to be of the scattered/widely scattered variety and a bit less
vigorous than the past couple of days.

Lows tonight will be on the chilly side with low/mid 60s east
of the Blue Ridge and mid 50s/around 60 to the west, with cooler
readings in the valleys. Highs Tuesday will be near seasonal
norms with mid 80s in the east and mid 70s/around 80 to the
west.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 350 PM EDT Monday...

Upper trough expected to lift northeast quickly Tuesday night to be
replaced by short wave ridge for Wednesday. Cannot rule out
an isolated lingering shower or weakening storm Tues evening, and
this could be along weak convergence zone across the southern part
of the area, but if there is anything at all it will die quickly
with loss of heating. Introduced some patchy early morning fog
mainly in mountains as well as more areas of fog in favored valley
area from new River to Greenbrier, but extent of fog will somewhat
depend on how much of any precip does occur Tuesday, which will
probably not be much of any. So could be a lot less than the morning
before.

Confidence is fairly high that Wednesday should be a dry day with
short wave ridge dominating, and also should be the warmest day of
the week, so going with the warmest guidance and may even be a
degree or two above that. Have low to mid 80s in the mountains, and
around 90 Piedmont but would not be surprised to get into the low
90s. By Wed evening a weak wave may try to push in from the west but
looks like any precip will die on the west side of the Appalachians
during the evening but have a small area of slight chance pops by
early evening in the far SW just in case.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 340 PM EDT Sunday...

General pattern for late this week is for a weak trough to develop
over the Midwest and Ohio Valley, increasing moisture flow into
the southern Appalachian once again with mainly diurnal pattern to
scattered convection. So Thursday return to scattered
showers/storms in the mountains and very little east, and still
a very warm day, and noticable increase by Friday in coverage to
include east of the Blue Ridge as well but somewhat cooler due to
greater cloud cover mainly. Some indication in the consensus of
models is that by Saturday or Sunday a short wave may temporarily
kick the trough east bu only to be replaced by another digging wave
by Monday. Hard to be confident in this timing, but will indicate
highest precip chances for Thurs into Friday, and slightly lower
chances Saturday and Sunday but still well in the chance category,
and some increase again for Monday. Ultimately there could be a day
over the weekend with a break in most precip activity in between
these short wave troughs, and this maybe Sunday, but given the
timing uncertainty will leave those chance pops up for each day for
the time being. Overall not seeing enough organization through this
period to be especially worried about severe or flash flooding, and
with a couple dry days ahead of this that should help with soil
moisture conditions. Still, always a chance for some strong storms
in this kind of a pattern with at least some weak shear.

Temperatures through this period seasonable to a little above
average.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 215 PM EDT Monday...

Cool pool aloft will aid in destabilization and yield scattered
thunderstorms across the region into this evening. Will go with
VCTS all sites and use short term amendments when storms become
imminent at an airfield.

After convection tapers off this evening, expect a brief period
of VFR before fog/stratus develop in a manner similar to last
night. This should yield IFR/LIFR conditions due to cig and/or
vis at all TAF sites late tonight before burning off Tuesday
morning. VFR conditions are then expected for the latter portion
of the valid period before widely scattered showers/storms
develop later Tuesday afternoon.

Winds will generally be light, with higher gusts near
thunderstorms.

Extended Discussion...

Model solutions are fair agreement that cut off upper level low
will move northeast through Wednesday. This will bring drier
weather and a better chance of VFR conditions into midweek. The
next cold front and chance of widespread showers and
thunderstorms with the associated MVFR conditions arrives on
Friday.

&&

.EQUIPMENT...
As of 355 PM EDT Monday...

Still awaiting parts delivery to begin repair of the KFCX WSR-
88D power supply. Expecting repair work to begin Tuesday
morning.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/MBS
NEAR TERM...MBS
SHORT TERM...SK
LONG TERM...SK
AVIATION...AMS/MBS
EQUIPMENT...RAB/SK
Hazardous weather outlook, Aug 13, 2:45 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
245 PM EDT Mon Aug 13 2018

NCZ001>006-018>020-VAZ007-009>013-015-016-019-020-WVZ042>044-507-508-
140900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson-Carroll-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
245 PM EDT Mon Aug 13 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Dense fog will develop toward daybreak with visibility below one
mile at times.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ014-017-018-022>024-032>035-043>047-058-059-140900-
Montgomery-Floyd-Craig-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
245 PM EDT Mon Aug 13 2018

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

A few thunderstorms may become severe this afternoon into this
evening with large hail and damaging winds.

Dense fog will develop toward daybreak with visibility below one
mile at times.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 13, 3:18 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             3 E WARM SPRINGS        38.05N 79.72W
08/13/2018  E0.25 INCH       BATH               VA   TRAINED SPOTTER

            LARGE AMOUNTS OF HAIL ON THE EAST SIDE OF WARM SPRINGS
            MOUNTAIN. REPORTED THERE WAS ENOUGH TO MAKE DRIVING
            CONDITIONS HAZARDOUS.

&&

JRUCKMAN
Special weather statement, Aug 13, 3:22 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
322 PM EDT MON AUG 13 2018

NCZ004-005-131945-
Stokes-Rockingham-
322 PM EDT MON AUG 13 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN STOKES AND WESTERN
ROCKINGHAM COUNTIES...

Until 345 PM EDT.

At 322 PM EDT, a strong thunderstorm was located over Ayersville,
moving south at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Mayodan...
Madison...
Walnut Cove...
Stoneville...
and Sandy Ridge.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3654 8012 3654 7989 3626 7986 3627 8026
TIME...MOT...LOC 1922Z 001DEG 23KT 3647 8004

KK
Local storm report, Aug 13, 3:33 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             5 NE HOT SPRINGS        38.04N 79.77W
08/13/2018  E1.00 INCH       BATH               VA   PUBLIC

            HAIL UP TO QUARTER SIZE ACCUMULATED ON ROUTE 39 AND
            CREATED HAZARDOUS DRIVING CONDITIONS. A TREE WAS ALSO
            BROUGHT DOWN BY THUNDERSTORM WINDS.

&&

MBS
Local storm report, Aug 13, 3:35 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             3 E WARM SPRINGS        38.05N 79.73W
08/13/2018  E1.00 INCH       BATH               VA   TRAINED SPOTTER

            MULTIPLE REPORTS OF LARGE HAIL ON THE EAST SIDE OF WARM
            SPRINGS MOUNTAIN ALONG ROUTE 39. REPORTED THERE WAS
            ENOUGH TO MAKE DRIVING CONDITIONS HAZARDOUS.

&&

JRUCKMAN
Special weather statement, Aug 13, 3:37 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
337 PM EDT MON AUG 13 2018

VAZ033-043-132000-
Henry-Franklin-
337 PM EDT MON AUG 13 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HENRY AND SOUTH
CENTRAL FRANKLIN COUNTIES...

Until 400 PM EDT.

At 337 PM EDT, a strong thunderstorm was located over Rocky Mount,
moving south at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Rocky Mount...
Bassett...
Sydnorsville...
Ferrum...
and Stanleytown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3675 8008 3679 8007 3679 8004 3682 8006
      3704 8001 3704 7978 3674 7974
TIME...MOT...LOC 1937Z 001DEG 23KT 3697 7990

KK
Special weather statement, Aug 13, 4:28 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
428 PM EDT MON AUG 13 2018

VAZ018-019-WVZ044-507-132130-
Craig-Alleghany-Eastern Greenbrier-Monroe-
428 PM EDT MON AUG 13 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALLEGHANY COUNTY
IN WEST CENTRAL VIRGINIA...NORTHEASTERN CRAIG COUNTY IN SOUTHWESTERN
VIRGINIA...SOUTH CENTRAL GREENBRIER AND NORTHEASTERN MONROE COUNTIES
IN SOUTHEASTERN WEST VIRGINIA...

Until 530 PM EDT.

At 428 PM EDT, a strong thunderstorm was located over Greenbrier
State Forest, moving southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Alleghany...
White Sulphur Springs...
Paint Bank...
Jordan Mines...
and Sweet Springs.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3772 8046 3785 8028 3761 8002 3749 8021
TIME...MOT...LOC 2028Z 335DEG 13KT 3774 8035

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:07 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge53 min
Aug 13, 2:22 PM EDTAreal Flood AdvisoryRNKAmherst6 hr
Aug 13, 2:35 PM EDTSpecial Weather StatementRNKFranklin55 min
Aug 13, 3:03 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington57 min
Aug 13, 3:10 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 2 more65 min
Aug 13, 3:12 PM EDTSpecial Weather StatementRNKCraig, Giles63 min
Aug 13, 3:37 PM EDTSpecial Weather StatementRNKFranklin23 min
Aug 13, 3:55 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania65 min
Aug 13, 4:17 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista and 3 more58 min
Aug 13, 4:26 PM EDTSevere Thunderstorm WarningRNKCraig, Giles64 min
Aug 13, 4:28 PM EDTSpecial Weather StatementRNKCraig62 min
Aug 13, 4:53 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville60 min
Aug 13, 5:11 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 1 more64 min
Aug 13, 5:27 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington63 min
Aug 13, 5:41 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Buckingham3 hr
Aug 13, 5:48 PM EDTSpecial Weather StatementRNKFranklin57 min
Aug 13, 5:55 PM EDTSpecial Weather StatementRNKBath65 min
Aug 13, 6:08 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham67 min
Aug 13, 6:17 PM EDTSpecial Weather StatementRNKFloyd58 min
Aug 13, 6:21 PM EDTSpecial Weather StatementRNKPittsylvania54 min
Aug 13, 6:27 PM EDTSpecial Weather StatementRNKCampbell63 min
Aug 13, 6:44 PM EDTSpecial Weather StatementRNKCharlotte61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.